MAUDE Adverse Event Report: ZIMMER GMBH AVENIR®, STEM, LATERAL, CEMENTED, 2, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH AVENIR®, STEM, LATERAL, CEMENTED, 2, TAPER 12/14; PROSTHESIS, HIP
Model Number 01.06010.302
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10.Avenirâ®, stem, lateral, cemented, 1, taper 12/14 item# 0106010301 lot# 3198852.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip procedure, when the doctor tried to insert the stem, it sat up 1.5cm form where it was supposed to go.Another size of stem was implanted instead.No harm to patient was reported.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.Corrected: d4 (model number).The product involved in the reported event was returned for investigation.Visual examination of the device shows that there are light scratches and scuffs around the distal side of the stem.No other damage was noted during visual evaluation.A dimensional evaluation of the device was performed as well.Overall length, distance to etched line, and width/thickness of section views on distal end were measured with all dimensions measuring conforming.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional same or similar related complaints for this item and the reported part and lot combination.The product was returned for evaluation.A dimensional inspection was conducted, and all measured values were found to be within the specified tolerances.Accordingly, any dimensional nonconformity of the product can be excluded.Of note, in the provided pictures, the stem was trailed with the plastic cup still on the taper.It is not clear is this issue lead or contributed to the reported event.However, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
AVENIR®, STEM, LATERAL, CEMENTED, 2, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22453294
Report Number0009613350-2025-00548
Device Sequence Number8156061
Product Code LZO
UDI-Device Identifier00889024590755
UDI-Public(01)00889024590755(17)300312(10)3226689
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number01.06010.302
Device Catalogue Number0106010302
Device Lot Number3226689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient Age73 YR
Patient SexFemale